Alert archive / Florida / River Flood Warnings in 2018
River Flood Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 11, 2018, 4:30 AM CST for Walton County, Florida. It took effect at Feb 11, 2018, 10:25 AM CST. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2018, 4:30 AM CST (10:30 UTC)
- In effect from
- Feb 11, 2018, 10:25 AM CST
- Expired
- Feb 13, 2018, 8:56 AM CST
- In force
- 47 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
266 WGUS42 KTAE 111030 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EST Sun Feb 11 2018 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-121030- /O.NEW.KTAE.FL.W.0001.180211T1625Z-000000T0000Z/ /MHDF1.1.ER.180211T1625Z.180212T0300Z.000000T0000Z.NO/ 430 AM CST Sun Feb 11 2018 The National Weather Service in Tallahassee has issued a * Flood Warning for the Shoal River near Mossy Head (CR 1087). * From this morning, or until the warning is cancelled. * At 3:30 AM Sunday the stage was 9.9 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by late this morning and continue to rise to near 15.7 feet by tonight. * Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The road is subject to closure. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
8 follow-up statements
040 WGUS82 KTAE 111954 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 254 PM EST Sun Feb 11 2018 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-121954- /O.CON.KTAE.FL.W.0001.000000T0000Z-000000T0000Z/ /MHDF1.1.ER.180211T1721Z.180212T0300Z.000000T0000Z.NO/ 154 PM CST Sun Feb 11 2018 The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until further notice. * At 1:30 PM Sunday the stage was 14.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 15.9 feet by tonight then begin falling. * Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The road is subject to closure. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
650 WGUS42 KTAE 112158 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 458 PM EST Sun Feb 11 2018 ...Forecast Flooding Changed from Minor to Moderate Severity for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-122158- /O.CON.KTAE.FL.W.0001.000000T0000Z-000000T0000Z/ /MHDF1.2.ER.180211T1721Z.180212T0600Z.000000T0000Z.NO/ 358 PM CST Sun Feb 11 2018 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until further notice. * At 3:30 PM Sunday the stage was 15.6 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 16.4 feet by after midnight then begin falling. * Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The road is subject to closure. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
913 WGUS82 KTAE 120228 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 928 PM EST Sun Feb 11 2018 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-130228- /O.CON.KTAE.FL.W.0001.000000T0000Z-000000T0000Z/ /MHDF1.2.ER.180211T1721Z.180212T1400Z.000000T0000Z.NO/ 828 PM CST Sun Feb 11 2018 The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until further notice. * At 7:30 PM Sunday the stage was 16.7 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 18.0 feet by tomorrow morning then begin falling. * Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The road is subject to closure. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
296 WGUS82 KTAE 120854 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 354 AM EST Mon Feb 12 2018 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-130854- /O.CON.KTAE.FL.W.0001.000000T0000Z-000000T0000Z/ /MHDF1.2.ER.180211T1721Z.180212T0830Z.000000T0000Z.NO/ 254 AM CST Mon Feb 12 2018 The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until further notice. * At 2:30 AM Monday the stage was 18.4 feet. * Moderate flooding is occurring and is forecast to continue. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 18.8 feet by this morning then begin falling. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
554 WGUS82 KTAE 121744 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1244 PM EST Mon Feb 12 2018 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-131744- /O.EXT.KTAE.FL.W.0001.000000T0000Z-180214T0651Z/ /MHDF1.2.ER.180211T1721Z.180212T1300Z.180213T1851Z.NO/ 1144 AM CST Mon Feb 12 2018 The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until late Tuesday night. * At 11:30 AM Monday the stage was 18.4 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river has crested and will continue to fall. The river is expected to drop below flood stage by Tuesday afternoon. * At 16.0 feet the Hinote Road Bridge floods. The road is subject to closure. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
410 WGUS82 KTAE 130205 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 905 PM EST Mon Feb 12 2018 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-140021- /O.EXT.KTAE.FL.W.0001.000000T0000Z-180214T0021Z/ /MHDF1.2.ER.180211T1721Z.180212T1300Z.180213T1221Z.NO/ 805 PM CST Mon Feb 12 2018 The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until Tuesday evening. * At 7:30 PM Monday the stage was 16.7 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage by tomorrow morning. * Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The road is subject to closure. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
366 WGUS82 KTAE 130634 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 134 AM EST Tue Feb 13 2018 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-140021- /O.CON.KTAE.FL.W.0001.000000T0000Z-180214T0021Z/ /MHDF1.2.ER.180211T1721Z.180212T1300Z.180213T1221Z.NO/ 1234 AM CST Tue Feb 13 2018 The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until later this morning. * At 11:30 PM Monday the stage was 15.8 feet. * Minor flooding is occurring and is forecast to continue. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage later this morning. * Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The road is subject to closure. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
786 WGUS82 KTAE 131456 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 956 AM EST Tue Feb 13 2018 ...The Flood Warning is cancelled for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-131526- /O.CAN.KTAE.FL.W.0001.000000T0000Z-180214T0021Z/ /MHDF1.2.ER.180211T1721Z.180212T1300Z.180213T1410Z.NO/ 856 AM CST Tue Feb 13 2018 The Flood Warning is cancelled for the Shoal River near Mossy Head (CR 1087). * At 8:30 AM Tuesday the stage was 13.9 feet. * Fell below flood stage at 8:10 AM Tuesday. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to 13.2 feet by this afternoon. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 11, 2:09 AM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 11, 2:09 AM CST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
309 AM EST Sun Feb 11 2018
.NEAR TERM [Through Today]...
Heavy rainfall will be the main threat today as a series of upper
level disturbances riding along the subtropical jet interact with an
unseasonably moist airmass in place. Precipitable water values are
analyzed as high as 1.80 inches south of Mobile via the 03z SPC
mesoanalysis. To put this into perspective, the record observed
value on a KTAE sounding for the month of February is 1.79 inches.
Both the NAM and GFS indicate PWATs over 1.70" advecting
northeastward into western portions of the tri-state area today.
Heavy rainfall rates of 2-4" per hour have already been estimated by
dual-pol radar with strong convection. The key to any flood threat
will be whether or not convection can train over any one area for
more than an hour or two. Looking at forecast soundings from the NAM
and GFS in BUFKIT, the MBE velocity vectors do favor some potential
to see training convection in the Panama City/Dothan/Albany corridor
today. Our local ensemble of CAM guidance is also showing this
possibility with a 15-30 percent chance of seeing 6 inches of rain
today near and west of an Albany to Panama City line. Therefore, we
have issued a flood watch for today and tonight for the western
portions of the area. There is also a marginal risk of a severe
storm or two, mainly in the form of gusty winds.
.SHORT TERM [Tonight Through Tuesday]...
A cold front will slowly makes it's way eastward across our CWA
tonight through Monday. Rain chances will remain elevated and some
of the rain may be heavy at times with embedded thunderstorms. The
front is forecast to push south of the local area Monday night and
Tuesday and stall and the upper flow becomes zonal. On Tuesday, a
wedge of high pressure at the surface will build down from the Mid-
Atlantic states bringing a drier airmass into our northern zones.
PoPs Tuesday will be tapered north to south with the highest (50%)
across our Florida zones. Temperatures will continue above seasonal
levels with highs in the 70s and lows in the 60s.
.LONG TERM [Tuesday Night Through Sunday]...
Upper ridging will build over the local region providing mostly
dry conditions and warmer than normal temperatures. Highs will
mostly be in the mid to upper 70s. Lows will be in the mid 50s to
around 60.
&&
.AVIATION [Through 06Z Monday]...
Poor flying condition are expected through the period with low
ceilings, fog, and convection across the area. In general, IFR-LIFR
conditions are expected this morning, improving to MVFR-IFR this
afternoon.
&&
.MARINE...
Light to moderate southerly winds today will become easterly by late
Monday. Winds will be light mostly from the east or southeast at
least through the middle of the week.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
&&
.HYDROLOGY...
Heavy rainfall is expected across the western portions of the area
today, generally near and west of an Albany to Panama City line. In
general, 2-4 inches of rain is expected, however, some locations
could see up to 6 inches where convection moves repeatedly over the
same locations. This would be enough to cause some flooding issues,
mainly in form of dirt road washouts and flooding in poor drainage
and urban areas. Smaller creeks and streams will also be susceptible
to flooding. Therefore, we have issued a flood watch for today and
tonight for the western portions of the area.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 65 75 64 76 / 60 80 80 50 50
Panama City 69 65 72 63 73 / 100 80 70 40 40
Dothan 71 66 74 62 74 / 100 80 50 40 30
Albany 71 66 75 62 71 / 100 80 60 50 30
Valdosta 78 66 76 64 72 / 50 60 80 50 40
Cross City 79 65 78 65 78 / 20 40 60 50 50
Apalachicola 69 64 71 62 73 / 50 80 80 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday morning for Calhoun-Central Walton-
Coastal Bay-Holmes-Inland Bay-Jackson-North Walton-South
Walton-Washington.
GA...Flood Watch through Monday morning for Baker-Calhoun-Clay-
Decatur-Dougherty-Early-Lee-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Worth.
AL...Flood Watch through late tonight for Coffee-Dale-Geneva-Henry-
Houston.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...DVD
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:11 PM CST | Special Marine Warning | TAE | 49 min | |
| Feb 10, 6:42 PM CST | Special Weather Statement | TAE | Bay | 48 min |
| Feb 10, 6:55 PM CST | Special Marine Warning | TAE | 50 min | |
| Feb 10, 7:09 PM CST | Special Marine Warning | TAE | 66 min | |
| Feb 10, 8:01 PM CST | Special Marine Warning | TAE | 59 min | |
| Feb 11, 12:05 AM CST | Areal Flood Advisory | TAE | Walton | 115 min |
| Feb 11, 12:40 AM CST | Flood Watch | TAE | Bay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 2 more | 29 hr |
| Feb 11, 1:54 AM CST | Areal Flood Advisory | TAE | Walton | 2 hr |
| Feb 11, 2:02 AM CST | Special Marine Warning | TAE | 118 min | |
| Feb 11, 2:48 AM CST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 72 min |
| Feb 11, 2:57 AM CST | Tornado Warning | TAE | Holmes | 33 min |
| Feb 11, 3:21 AM CST | Tornado Warning | TAE | Holmes, Jackson | 39 min |
| Feb 11, 3:58 AM CST | Tornado Warning | TAE | Jackson | 47 min |
| Feb 11, 4:37 AM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Liberty | 37 min |
| Feb 11, 5:50 AM CST | Flash Flood Warning | TAE | Walton | 5 hr |
| Feb 11, 7:17 AM CST | Special Marine Warning | TAE | 118 min | |
| Feb 11, 9:19 AM CST | Rip Current Statement | TAE | Gulf | 13 hr |
| Feb 11, 9:56 AM CST | Areal Flood Advisory | TAE | Bay, Holmes, Jackson, Walton, Washington | 2 hr |
| Feb 11, 10:32 AM CST | Areal Flood Advisory | TAE | Bay, Walton, Washington | 118 min |
| Feb 11, 12:01 PM CST | Areal Flood Advisory | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 119 min |
| Feb 11, 12:04 PM CST | Special Marine Warning | TAE | 26 min | |
| Feb 11, 12:21 PM CST | Areal Flood Advisory | TAE | Walton | 114 min |
| Feb 11, 12:25 PM CST | Special Marine Warning | TAE | 95 min | |
| Feb 11, 1:26 PM CST | River Flood Warning | TAE | Walton, Washington | 9 days |
| Feb 11, 1:48 PM CST | River Flood Warning | TAE | Calhoun | 3 days |
| Feb 11, 1:50 PM CST | River Flood Warning | TAE | Holmes, Washington | 5 days |
| Feb 11, 1:50 PM CST | Special Marine Warning | TAE | 85 min | |
| Feb 11, 1:54 PM CST | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf | 3 hr |
| Feb 11, 2:15 PM CST | Areal Flood Advisory | TAE | Walton | 3 hr |
| Feb 11, 2:42 PM CST | Areal Flood Advisory | TAE | Bay, Calhoun, Franklin, Gulf, Liberty, Wakulla | 3 hr |
| Feb 11, 3:11 PM CST | Special Marine Warning | TAE | 64 min | |
| Feb 11, 4:26 PM CST | Areal Flood Advisory | TAE | Holmes, Jackson, Walton, Washington | 3 hr |
| Feb 11, 5:14 PM CST | Areal Flood Advisory | TAE | Walton | 3 hr |
Nearby
River Flood Warnings in Florida, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.